Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 52, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 10, 2016, 9:22 AM CST. It took effect at Dec 10, 2016, 10:00 AM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2016, 9:22 AM CST (15:22 UTC)
- In effect from
- Dec 10, 2016, 10:00 AM CST
- Expired
- Dec 11, 2016, 6:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
914 WHUS74 KBRO 101522 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 922 AM CST SAT DEC 10 2016 ...HAZARDOUS GULF SEAS TO LINGER THROUGH AT LEAST DAYTIME TODAY... .SURFACE HIGH PRESSURE OVER SOUTH TEXAS WILL COMBINE WITH LOWER PRESSURE OVER THE SOUTHWEST GULF TO MAINTAIN LONG PERIOD SWELLS AND HIGH SEAS THROUGH AT LEAST LATE TODAY AND PERHAPS HANGING ON INTO THE EVENING. GMZ170-175-102330- /O.CAN.KBRO.SC.Y.0051.000000T0000Z-161210T1600Z/ /O.NEW.KBRO.SC.Y.0052.161210T1600Z-161211T0300Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 922 AM CST SAT DEC 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WAVES/SEAS...6 TO 8 FEET. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS...VEERING TO SOUTHEAST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE AND SEA CONDITIONS WILL IMPACT SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND CONTINUE TO STAY IN PORT UNTIL CONDITIONS IMPROVE. && $$ GMZ150-155-101630- /O.CAN.KBRO.SC.Y.0051.000000T0000Z-161210T1600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 922 AM CST SAT DEC 10 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED BELOW HAZARDOUS LEVELS OVER THE NEAR-SHORE GULF WATERS. HOWEVER MARINERS ARE STILL URGED TO EXERCISE CAUTION. $$
3 follow-up statements
424 WHUS74 KBRO 110101 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 701 PM CST SAT DEC 10 2016 ...HAZARDOUS GULF SEAS TO LINGER THROUGH THE EVENING... .SURFACE HIGH PRESSURE OVER SOUTH TEXAS WILL COMBINE WITH LOWER PRESSURE OVER THE SOUTHWEST GULF TO MAINTAIN LONG PERIOD SWELLS AND HIGH SEAS THROUGH THIS EVENING. GMZ170-175-110300- /O.CON.KBRO.SC.Y.0052.000000T0000Z-161211T0300Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 701 PM CST SAT DEC 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WAVES/SEAS...6 TO 8 FEET. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS... VEERING TO SOUTHEAST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE AND SEA CONDITIONS WILL IMPACT SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND CONTINUE TO STAY IN PORT UNTIL CONDITIONS IMPROVE. && $$
225 WHUS74 KBRO 110159 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 759 PM CST SAT DEC 10 2016 ...HAZARDOUS GULF SEAS TO LINGER THROUGH TONIGHT... .SURFACE HIGH PRESSURE OVER SOUTH TEXAS WILL COMBINE WITH LOWER PRESSURE OVER THE SOUTHWEST GULF TO MAINTAIN LONG PERIOD SWELLS AND HIGH SEAS THROUGH THE OVERNIGHT HOURS. GMZ170-175-111200- /O.EXT.KBRO.SC.Y.0052.000000T0000Z-161211T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 759 PM CST SAT DEC 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WAVES/SEAS...6 TO 8 FEET. * WINDS...SOUTHEAST NEAR 20 KNOTS WITH A FEW HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE AND SEA CONDITIONS WILL IMPACT SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND CONTINUE TO STAY IN PORT UNTIL CONDITIONS IMPROVE. && $$
215 WHUS74 KBRO 111038 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 438 AM CST SUN DEC 11 2016 ...HAZARDOUS SEAS CONTINUING THROUGH MID AFTERNOON BEYOND 20 NAUTICAL MILES OUT... .LONG PERIOD SWELLS REMAINING ACROSS THE WESTERN GULF OF MEXICO WILL CONTINUE TO PRODUCE DANGEROUS SEAS AND WAVES FOR SMALL CRAFT THIS AFTERNOON MAINLY BEYOND 20 NAUTICAL MILES OUT. GMZ170-175-112100- /O.CON.KBRO.SC.Y.0052.000000T0000Z-161211T1200Z/ /O.NEW.KBRO.SC.Y.0053.161211T1300Z-161211T2100Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 438 AM CST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WAVES/SEAS...6 TO 8 FEET...OCCASIONALLY 10 FEET THIS MORNING. * WINDS...SOUTHEAST 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS MAINLY EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE AND SEA CONDITIONS WILL IMPACT SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND CONTINUE TO STAY IN PORT UNTIL CONDITIONS IMPROVE. && $$ 52/BSG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 6:02 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 10, 6:02 AM CST, 3 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
602 AM CST Sat Dec 10 2016
.DISCUSSION...Updated for latest /12Z/ aviation discussion below.
&&
.AVIATION...Near surface dry air (dewpoints still in the 30s
across the Valley terminals) has generally held ceiling heights up
in the high MVFR/low VFR level during the pre-dawn hours, with
slightly lower values at McAllen. With steady state conditions
through midday, expect this to continue. Could see a few drops at
Brownsville but not enough to reduce visibility below 6 statute
miles. Model soundings, along with the slow rise in temperature
and dewpoint, still suggest a better opportunity for lowering
ceilings during the afternoon but conditions may still be in the
higher MVFR range.
Things get a bit more interesting overnight. As temperatures and
dewpoints rise together - and winds at the surface or just above
the surface turn light southerly - an IFR deck is likely to
develop. GFS soundings show this somewhat tenuously, and in fact
all models are more bullish on low ceilings and big fog Sunday
night *after* the warmup. Didn't have enough reason to change the
gist of the forecast so maintained the IFR ceiling but pushed
toward daybreak Sunday. Added MVFR fog to the prevailing
conditions and a TEMPO IFR fog mention at all three locations
toward daybreak Sunday as well.
Not looking for widespread dense fog in the Valley at this point,
though there may be a bit more across the ranchlands and other
rural locations to the north. Winds not a factor through the
period.
52/BSG
&&
.PREV DISCUSSION... /issued 354 AM CST Sat Dec 10 2016/
..The Roller Coaster Continues: Winter's Chill Hangs on Saturday
and Balmy Breezes Return Spring Temperatures Sunday and Beyond...
SHORT TERM (Now through Sunday): The cold air mass with polar
origins drained itself out Friday morning, and despite continued
northwest flow over land due to nose of surface high centered over
the South Texas Brush Country into the lee of the Sierra Madre with
general low pressure over the southwest Gulf, temperatures have
remained steady and even risen slightly at most locations through 3
AM Saturday morning. Credit also the insulating effect of the low
clouds; this situation is quite familiar with events in the past
where overrunning within the inversion is enough to lock in the
overcast but forcing is weak at best.
For today (Saturday), models continue to trend in their own
directions, but the big picture strongly suggests one more day of
slate gray overcast and northwest flow for all but the immediate
coast which should veer around to the northeast at some point during
the afternoon. The surface high will weaken through the day and
with the polar-source airmass exhausted, temperatures will slooowly
moderate but not until noon or so. Overall, still a good nip in the
air for holiday activities - not necessarily a bad thing for those
who like the chilly air for the holiday season. Current forecast was
on track but undercut a few degrees especially west of US 77/IH 69E
where northwest surface winds will only allow moderation from the
weakening high, not from non-existent warm advection. Bottom line?
50 across the northern ranchlands, 50s elsewhere, squeaking over 60
at the beaches where the northeast winds arrive late.
As for precipitation, not getting a warm and fuzzy feeling for
organized precipitation with moisture trapped below 700 mb and very
dry air above it as well as minimal vertical motion or upper level
support. That said, low level convergence zone near the coast may be
enough to kick off patchy light rain/drizzle mainly over the Lower
RGV later today; any precipitation should be light enough to cause
minimal impact on outdoor activities - but, it will keep a nuisance
"bite" to the air where it falls.
Last but not least, continued 8 to 10 second swell period with a
still brisk east to northeast onshore flow will continue to
maintain tidal run-up to the dune line at high tide especially at
thinner or more heavily eroded beaches. High tide cycle is by
early to mid afternoon and with inshore tides running about 1.2
feet above predicted see no reason to let the coastal flood
statement drop especially on a Saturday - even if it won't be a
great beach day. Will update to extend through sunset.
For tonight, the forecast gets a little tricky. The easy part is
steady temperatures, perhaps a couple degree rise in the Lower
Valley as winds lay down with perhaps a few puffs of south/
southwest wind reaching the surface. Any time cold temperatures
rise with the dewpoints the potential for "compressional" (sinking
ceilings toward ground level) fog increases, and have added
patchy to areas beginning at midnight and more focused from 3 AM
to 9 AM Sunday. Dense fog is certainly a possibility - favoring
the ranchlands but could be just about anywhere. By daybreak
Sunday, temperatures will continue to range through the 50s into
the lower 60s on the beach.
Whatever chilly air remains early Sunday is soon wiped out by
increasing southerly flow and subsidence allowing very dry air to
sink to 850 mb and perhaps all the way toward the surface,
particularly from the mid Valley to the ranchlands. Strength of
southerly flow remains somewhat uncertain, but will lean into the
higher speeds after noon (20 to 25 mph). By 3 PM, all areas will
be some 20 to 25 degrees warmer than today, completing the
transition back to springlike weather. Valley locations should
reach into the lower 80s while the ranchlands peak in the mid to
upper 70s.
LONG TERM (Sunday night through Friday): The mid level pattern will
remain relatively zonal through much of the long term. Both the GFS
and the ECMWF agree in principle with that scenario. Only late in
the game, roughly Thurs and beyond, will a sharp short wave trough
dive south through the Pacific Northwest and rotate or lift across
the Great Basin. That will support backing in the mid level pattern
to southwest over the fcst area, with a late next weekend surface
front in the offing, but that is already past the boundaries of this
cycle.
While the trough is descending into the CONUS, cold air from
Canada will move down into the Northern Plains on Tuesday. The
outbreak will initially move south along the western side of an
upper polar low over Central Canada, but will be on its own after
that, moving south into Central texas by Wednesday in both long
range models, the GFS and the ECMWF. The ECMWF guidance numbers
reflect a stronger push of colder air into the CWA on Thursday,
whereas the GFS colder air gets shunted to the east. These
differences are not as pronounced as previously. The blend seemed
to reflect the cooler ECMWF a bit more from Thursday through
Friday so added two or three degrees to give the GFS a bit more
representation. Rain chances will remain low through the forecast
with only a slight chance Thursday and Friday.
Monday through Wednesday will be warm with a few clouds. Temps
will be mainly in the 60s at night and will reach into the 80s
during the day for most areas. Slight rain chances will develop
from Wednesday night through Thursday night with increasing cloud
cover as a cold front pushes close to the area. The ECMWF will
push a wind shift through on Thurs, also pulling the values of the
temperature blend down. Temperatures will recover Friday and
Saturday as both models advertise southeast winds, and will push
warm Gulf air back over the area.
MARINE:
Now through Sunday...After more than 36 hours with Beaufort Force
7 or 8 seas...not fit for small craft and difficult for ships...
sea heights have begun to slowly subside. Still, as of 3 AM values
remained above 8 feet in the 20 to 60 nautical mile leg and with
orthogonal flow these heights likely extend close to the coast.
Small craft advisory remains in effect until 9 AM for the Gulf and
will likely need to be extended through the afternoon for the
still dangerous seas.
By nightfall seas should finally drop below 7 feet but will still
be somewhat dangerous for small craft into the night and not
finally improve a little more until Sunday when surface winds turn
southeast and the gradient slackens. Still moderate values to
close the weekend. Better conditions Sunday on Laguna Madre for
morning fishing, but fog could become an issue and it will still
be a bit nippy. Stronger winds will arrive during the afternoon
and could reach 15 to 20 knots in some locations.
Sunday night through Wednesday night...Moderate south winds and
moderate seas Sunday night will settle down to light to moderate
southeast to south winds and low to moderate seas the rest of the
long term. Broad high pressure will cover the north and east Gulf
during this period, supporting the onshore flow.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 AM CST this morning for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Dec 10, 4:45 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 AM CST SAT DEC 10 2016 TXZ251-254>257-102300- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 445 AM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL REGIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. .DAY ONE...TODAY AND TONIGHT TODAY: AT THE BEACHES...ROUGH AND HIGH SURF WILL CONTINUE TO PRODUCE A HIGH THREAT FOR RIP CURRENTS. THE WAVES WILL ALSO RUN UP TO THE DUNE LINE ESPECIALLY AT HIGH TIDE EARLY THIS AFTERNOON AND WHERE BEACHES ARE THINNEST. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED. TONIGHT: PATCHY FOG TOWARD DAYBREAK MAY BECOME LOCALLY DENSE WITH VISIBILITY BELOW ONE QUARTER MILE...ESPECIALLY FROM RURAL WILLACY COUNTY THROUGH THE KING RANCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY: PATCHY FOG MAY BE LOCALLY DENSE THROUGH 9 AM WITH VISIBILITY ONE QUARTER MILE OR LESS ESPECIALLY FROM RURAL WILLACY COUNTY THROUGH THE KING RANCH. AT THE BEACHES...A MODERATE TO HIGH THREAT FOR RIP CURRENTS IS EXPECTED. EARLY MORNING MONDAY THROUGH THURSDAY MORNING: PATCHY TO AREAS OF DENSE FOG MAY DEVELOP MAINLY BETWEEN 4 AM AND 9 AM EACH DAY. VISIBILITY COULD FALL TO ONE QUARTER MILE OR LESS AND CREATE DIFFICULT DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>250-252-253-102300- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 445 AM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT TONIGHT: PATCHY TO AREAS OF LOCALLY DENSE FOG MAY DEVELOP AFTER 3 AM WITH VISIBILITY REDUCED TO ONE QUARTER MILE OR LESS. DRIVING MAY BECOME DIFFICULT IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY: PATCHY FOG MAY BE LOCALLY DENSE THROUGH 9 AM WITH VISIBILITY ONE QUARTER MILE OR LESS ESPECIALLY NORTH AND WEST OF THE HIGH POPULATED AREAS. EARLY MORNING MONDAY THROUGH THURSDAY MORNING: PATCHY TO AREAS OF DENSE FOG MAY DEVELOP MAINLY BETWEEN 4 AM AND 9 AM EACH DAY. VISIBILITY COULD FALL TO ONE QUARTER MILE OR LESS AND CREATE DIFFICULT DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-102300- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 445 AM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT DANGEROUS SEAS OF 7 FEET OR HIGHER WILL CONTINUE THROUGH MORNING AND PERHAPS INTO THE AFTERNOON BEFORE GRADUALLY SUBSIDING. ELEVATED SEAS UP TO 6 FEET WILL CONTINUE LATER THIS AFTERNOON AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED SEAS UP TO 6 FEET WILL CONTINUE OVER PORTIONS OF THE GULF WATERS BEYOND 20 NAUTICAL MILES OUT SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 52/BSG
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.